Tragic error with neuromuscular blocker should prompt risk assessment by all hospitals.
ISMP Medication Safety Alert! Acute Care Edition. December 18, 2014;19:1,4.
This newsletter article discusses an adverse drug event involving a patient who died after receiving a neuromuscular blocker instead of a seizure control agent. The preparation error was associated withincorrect labeling. Because neuromuscular blocking agents are considered high-alert medications, more robust administration processes should be employed to reduce the potential for mix-ups.
Weighing in on medication safety.
Paparella S. J Emerg Nurs. 2009;35:553-555.
A hospital races to learn lessons of Ferrari pit stop.
Naik G. Wall Street Journal. November 14, 2006:A1. [reprinted on Post-gazette.com].
Medication errors among acutely ill and injured children treated in rural emergency departments.
Marcin JP, Dharmar M, Cho M, et al. Ann Emerg Med. 2007;50:361-367.e1-2.
BOOK/REPORTView all related resources...
Fluorouracil Incident Root Cause Analysis Report.
Toronto, ON, Canada: Institute for Safe Medication Practices Canada. May 8, 2007.